Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 15, 2012, 9:03 AM EDT for 9 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 9:03 AM EDT (13:03 UTC)
- Expired
- May 15, 2012, 11:00 AM EDT
- In force
- 117 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Ocean County, NJ, Somerset County, NJ, Warren County, NJ, Bucks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 1.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WWUS81 KPHI 151303
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 AM EDT TUE MAY 15 2012
NJZ007>010-012-013-015-018>020-022-025>027-PAZ054-055-061-062-068-
069-071-151500-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-CARBON PA-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WARREN NJ-WESTERN MONMOUTH NJ-
903 AM EDT TUE MAY 15 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ATLANTIC...BUCKS...BURLINGTON...CAMDEN...CARBON...HUNTERDON...
LEHIGH...MERCER...MIDDLESEX...MONMOUTH...MONROE...MONTGOMERY...
MORRIS...NORTHAMPTON...OCEAN...PHILADELPHIA...SOMERSET
AND WARREN COUNTIES...
AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS WITH ITS LEADING EDGE ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF LEHIGHTON TO 8 MILES NORTHEAST
OF PHILADELPHIA TO 16 MILES NORTHEAST OF CAPE MAY...MOVING NORTHEAST
AT 20 MPH. THE LEADING LINE WILL BE NEAR MOUNT LAUREL...ATCO AROUND
900 AM...NEW MAHONING...SUMMIT HILL AROUND 915 AM...JIM
THORPE...NESQUEHONING AROUND 930 AM...WEATHERLY...BELTZVILLE STATE
PARK AROUND 945 AM...CHRISTMANS AND EAST SIDE AROUND 1000 AM.
VERY HEAVY RAIN WILL FALL WITH THE STRONGER SHOWERS AND ISOLATED
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS OF UP TO
HALF AN INCH WITHIN AN HOUR CAN OCCUR.
EXPECT LIGHTNING FROM ANY THUNDERSTORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3941 7434 3930 7453 3932 7486 3942 7485
3954 7496 3961 7488 3973 7501 4002 7509
4041 7556 4045 7553 4068 7589 4074 7577
4091 7600 4101 7575 4125 7536 4125 7523
4057 7434 3975 7418 3977 7415 3970 7412
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 15, 8:16 AM EDT, 47 minutes earlier.
Area forecast discussion, May 15, 8:16 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 AM EDT TUE MAY 15 2012
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY REMAINS NEAR THE AREA THROUGH TODAY. A WEAK
LOW PRESSURE SYSTEM WILL TRACK ALONG THIS FRONT, WHICH WILL SHIFT
EAST OF OUR REGION TONIGHT INTO WEDNESDAY. A SECONDARY COLD FRONT
WILL THEN SWEEP ACROSS THE AREA LATER WEDNESDAY. HIGH PRESSURE THEN
BUILDS INTO THE REGION THURSDAY AND FRIDAY, BEFORE SHIFTING INTO NEW
ENGLAND AND THE CANADIAN MARITIMES LATER SATURDAY AND SUNDAY. A LOW
PRESSURE SYSTEM MAY DEVELOP OFF THE SOUTHEASTERN UNITED STATES COAST
DURING THE WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE NEXT BATCH OF POTENTIALLY SIGNIFICANT RAIN EXTENDED FROM THE
NORTHERN VIRGINIA DOWN INTO NORTH CENTRAL NORTH CAROLINA...AHEAD
OF A SHORT WAVE. THE AIRMASS IS FAIRLY MOIST (0000 UTC SOUNDINGS
SHOWED PRECIPITABLE WATER VALUES NEAR 1.40 INCHES) AND POSSESSES
SOME INSTABILITY. THE CONVECTION IS DEVELOPING/HOLDING TOGETHER
ACROSS SOUTHEAST VIRGINIA...AND IS JUST ABOUT TO MOVE INTO
SOUTHERN MARYLAND. SINCE THERE IS MORE LIGHTNING THAN EARLIER
ANTICIPATED WITH THIS BATCH...THE FORECAST WAS UPDATED TO BEEF UP
THE MENTION OF THUNDER IN NORTHEAST MARYLAND...DELAWARE AND
SOUTHERNMOST NEW JERSEY. AT THIS POINT...LOCALLY HEAVY RAIN
APPEARS TO BE THE MAIN THREAT...WITH NOT MUCH IN THE WAY OF WIND
WITH THE STORMS (BASED ON SURFACE OBSERVATIONS).
THE AREA HAS SOME COLD CLOUD TOPS ON THE IR IMAGE...BUT IS HAS NOT
COOLED MUCH IN THE PAST COUPLE OF HOURS. EXTRAPOLATION OF THE SHORT
WAVE BRINGS IT JUST WEST OF THE AREA LATER THIS MORNING...EXITING
THE AREA EARLY THIS AFTERNOON. SHORT TERM MODELS SHOW AS MUCH AS
1.50 INCHES OF RAIN WITH THIS AREA AS IT CROSSES THE WESTERN LEHIGH
VALLEY...AS WELL AS THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY.
WHILE THERE IS CERTAINLY THE POTENTIAL FOR HEAVY RAIN WITH THIS
SHORT WAVE (GIVEN THE MOISTURE AND INSTABILITY CURRENTLY AVAILABLE)
IT APPEARS AS THOUGH THE HEAVIEST RAIN WILL FALL WEST OF THE AREA.
WITH THIS IN MIND...NO HYDROLOGY HEADLINES ARE ANTICIPATED THIS
MORNING. MORE IN THE POTENTIAL HAS BEEN INCLUDED IN THE HYDROLOGY
SECTION BELOW.
AFTER THE SHORT WAVE EXITS EARLY THIS AFTERNOON...THERE COULD BE A
FAIRLY SUBSTANTIAL BREAK IN THE RAIN. WHILE THE AIRMASS REMAINS
MOIST (PRECIPITABLE WATER VALUES DO NOT CHANGE MUCH)...IT COULD BE
THAT LACK OF AN ORGANIZING TRIGGER THAT LOWER RAIN SHOWER CHANCES.
IN FACT...THERE IS SOME HINT THAT THE CLOUDS COULD BREAK FOR SOME
SUNSHINE THIS AFTERNOON...ESPECIALLY ACROSS WESTERN AREAS.
THE SUNSHINE COULD HELP WITH DESTABILIZATION OF AN ALREADY
MARGINALLY UNSTABLE AIRMASS. THE BEST INSTABILITY SHOULD LIE JUST
WEST OF THE AREA...WHERE BREAKS IN THE CLOUDS ARE MORE LIKELY. IN
THIS AREA...THE BEST BULK SHEAR PROBABLY EXITS WITH THE SHORT WAVE
THIS AFTERNOON...THOUGH SHEAR COULD REMAIN BORDERLINE INTO THE
EVENING. MID LEVEL LAPSE RATES APPEAR AS THOUGH THEY WILL BE
MARGINAL AT BEST AS WELL.
SO...AT THIS POINT...THE BEST CHANCE OF THUNDERSTORM DEVELOPS LOOKS
TO BE JUST WEST OF THE AREA...OR ACROSS THE LEHIGH VALLEY. MODIFIED
MODEL SOUNDINGS WEST OF THE DELAWARE RIVER SHOW MARGINAL
INSTABILITY...MARGINAL SHEAR...AND RELATIVELY LOW MEAN LAYER CAPE
VALUES. THIS WOULD SUGGEST SCATTERED THUNDERSTORMS ACROSS WESTERN
AREAS THIS AFTERNOON AND THIS EVENING.. THERE IS A LOW POTENTIAL FOR
GUSTY WINDS (SOME MID LEVEL DRYING AND INCREASING DELTA EPT VALUES)
AND SMALL HAIL (WET BULB ZERO VALUES NEAR 9500 FEET). HOWEVER...
SINCE MOST MODIFIED SOUNDINGS SHOW A TALL THIN CAPE (SUGGESTING
SHORT LIVED CONVECTIVE CELLS)...NO ENHANCED WORDING WILL BE ADDED AT
THIS TIME.
THE HIGH TEMPERATURE FORECAST WILL BE TIED TO THE AMOUNT OF CLEARING
TODAY (IF ANY SIGNIFICANT CLEARING CAN OCCUR). FOR NOW...HIGHS WERE
BASED MAINLY ON THE MOS BLEND...DUE TO LOW CONFIDENCE LEVELS. RIGHT
NOW...THE HIGHER GFS MOS NUMBERS APPEAR TOO HIGH...BUT MORE BREAKS
COULD EASILY SEND HIGHS TO THOSE LEVELS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE POTENTIAL FOR EVENING CONVECTION STANDS AS THE BEST CHANCE FOR
MEANINGFUL RAIN CHANCES FOR THIS PERIOD. SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD BE CLOSE TO THE DELAWARE RIVER THIS EVENING. AS
THE BEST INSTABILITY IS EXHAUSTED...THE SHOWERS AND THUNDERSTORMS
SHOULD WEAKEN AS THEY MOVE EAST. THE LAST OF WHATEVER IS LEFT COULD
REACH THE COAST BY ABOUT 0500 UTC.
AFTER THIS...THERE MAY NOT BE MUCH IN THE WAY OF SHOWER ACTIVITY
OVERNIGHT. THE 0000 UTC NAM DOES SHOW SOME PRECIPITATION NEAR THE
NEW JERSEY COAST (OSTENSIBLY ASSOCIATED WITH A WEAK WARM FRONT THAT
ARRIVES FROM THE NORTH CAROLINA COAST). THE 0000 GFS TAKES THIS
OFFSHORE...AND FOR NOW THIS SOLUTION IS ACCEPTED.
THE CLOUD COVER FORECAST MAY ALSO BE A PROBLEM. THERE COULD BE
BREAKS THIS EVENING...BUT MOS GUIDANCE SUGGESTS THIS IS PAVED OVER
BY LOW CLOUDS. THIS IS ACCEPTED FOR NOW...BUT COULD BE OVERDONE ON A
SOUTH TO SOUTHWEST BOUNDARY LAYER FLOW. AT THIS POINT...WILL NOT HIT
THE FOG HARD...BUT AREAS THAT DO GET RAIN TODAY COULD SEE PATCHY FOG
TONIGHT...ESPECIALLY WITH CLOUDS BREAKS. FOR THE MOST PART...LOWS
WERE BASED ON THE MOS BLEND.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A TROUGH AMPLIFYING
ACROSS EASTERN CANADA AND INTO THE NORTHEAST WEDNESDAY INTO
THURSDAY. THIS FEATURE THEN STARTS TO LIFT OUT LATER THURSDAY AS
RIDGING IN THE MIDWEST SLIDES EASTWARD WHILE A TROUGH DIGS ACROSS
THE WEST. THE MAIN SENSIBLE WEATHER ACROSS OUR AREA IS WEDNESDAY,
WHICH IS TIED TO THE AMPLIFYING TROUGH AND ASSOCIATED SURFACE COLD
FRONT. THE PATTERN THEN TRANSITIONS TO MORE OF A RIDGE BUILDING INTO
THE EAST AS THE TROUGH SETTLES ACROSS THE WEST AND EVENTUALLY INTO
THE PLAINS. A POTENTIAL FLY IN THE OINTMENT THOUGH IS A POCKET OF
ENERGY THAT MAY UNDERCUT THE BUILDING RIDGE AND GET STUCK NEAR THE
SOUTHEASTERN U.S. COAST THIS WEEKEND AND EARLY NEXT WEEK. THIS MAY
LEAD TO AN UPPER-LEVEL LOW AND SURFACE LOW REFLECTION, ALTHOUGH
THERE IS MORE UNCERTAINTY WITH THIS EVOLUTION.
FOR WEDNESDAY, THE MAIN MOISTURE PLUME AND SHORT WAVE ENERGY WILL BE
SHIFTING TO OUR NORTHEAST TO START THE DAY THEREFORE PERHAPS SOME
SHOWERS EARLY ON. AS THE UPPER-LEVEL TROUGH HOWEVER AMPLIFIES INTO
THE NORTHEAST, A SURFACE COLD FRONT WILL SWEEP ACROSS OUR AREA BY
MID EVENING. THERE IS SOME CONVECTIVE POTENTIAL ALONG AND AHEAD OF
THIS SECONDARY COLD FRONT, HOWEVER THE COVERAGE AND INTENSITY WILL
DEPEND ON A FEW THINGS INCLUDING THE AMOUNT OF INSTABILITY.
THE DAY MAY START WITH SOME FOG AND LOW CLOUDS, BUT ENOUGH BOUNDARY
LAYER HEATING SHOULD RESULT IN AT LEAST SOME SUNSHINE DEVELOPING
ALONG WITH BETTER MIXING LEADING TO STEEPENING LOW-LEVEL LAPSE RATES.
THE MODEL GUIDANCE DEVELOPS INSTABILITY ACROSS THE REGION, WITH A
MORE PRONOUNCED INSTABILITY AXIS NOTED MOSTLY ACROSS THE WESTERN
HALF OF THE CWA. WHILE THERE COULD BE SOME SHOWERS AND THUNDER
WITHIN THIS ZONE, WE MAY HAVE TO WAIT FOR THE MAIN COLD FRONT TO
ARRIVE TO HELP FOCUS ANY CONVECTION. THE AIRMASS IS FORECAST TO DRY
OUT ESPECIALLY IN THE MID LEVELS, ALTHOUGH THE SURFACE DEW POINTS
MAY LOWER SOME DURING THE DAY WITH IMPROVED MIXING, AND THE SHEAR
DOES INCREASE AHEAD OF THE FRONT. IF THE FORCING IS STRONG ENOUGH
AND WE REACH OUR FORECAST HIGHS, LOCALLY STRONG CONVECTION COULD
DEVELOP BUT THIS MAY NOT BE REAL ORGANIZED. BASED ON THE FORECAST
SOUNDINGS, THE MOSTLY UNIDIRECTIONAL FLOW FROM THE SOUTHWEST BEING
PRESENT MAY ALLOW FOR A FEW CONVECTIVE LINES IF MORE ROBUST
UPDRAFTS CAN BE SUSTAINED. THIS MAY FAVOR LOCALLY GUSTY WINDS AND
SOME HAIL WITH ANY STRONGER CONVECTIVE CORES. WE WILL CARRY LOW CHC
POPS ACROSS THE AREA FOR SCATTERED SHOWERS AND THUNDERSTORMS AHEAD
OF THE FRONT, BUT NOT INCLUDE ANY ENHANCED WORDING IN THE FORECAST
ATTM DUE TO UNCERTAINTY IN THE CONVECTIVE EVOLUTION. WE WILL HOWEVER
CONTINUE A MENTION IN THE HAZARDOUS WEATHER OUTLOOK. THE POPS
QUICKLY LOWER AND END DURING THE EVENING AS THE FRONT CLEARS THE
REGION AND DRIER AIR ADVECTS IN. THE WINDS WILL SHIFT TO THE
NORTHWEST AND NORTH FOLLOWING THE COLD FRONTAL PASSAGE.
FOR THURSDAY AND FRIDAY, THE UPPER-LEVEL TROUGH BEGINS TO LIFT
NORTHEASTWARD THURSDAY AND HIGH PRESSURE ARRIVES FROM THE WEST. AS
MID LEVEL RIDGING GRADUALLY SLIDES EASTWARD, THE SURFACE HIGH WILL
TEND TO RELOCATE OFF THE NEW ENGLAND COAST BUT STILL EXTEND DOWN
INTO THE MID ATLANTIC. THIS WILL RESULT IN LIGHT WINDS AND MILD
TEMPERATURES, ALTHOUGH THE LACK OF A PRESSURE GRADIENT WILL PROBABLY
LEAD TO SEA BREEZE CIRCULATIONS DEVELOPING ESPECIALLY FRIDAY
AFTERNOON.
FOR SATURDAY AND SUNDAY, HIGH PRESSURE FROM THE MID ATLANTIC TO NEAR
THE CANADIAN MARITIMES WILL REMAIN NEARLY STATIONARY. HOWEVER, THE
UPPER-LEVEL RIDGE NEARS THE EAST COAST SUNDAY WHICH WOULD PUSH THE
SURFACE HIGH A BIT TO THE EAST ALLOWING FOR MORE OF A RETURN FLOW TO
DEVELOP. INTERESTINGLY ENOUGH, SOME OF THE MODEL GUIDANCE DEVELOPS
DIURNAL CONVECTION NEAR THE OUTER EDGE OF THE UPPER-LEVEL RIDGE.
THIS LOOKS TO BE TIED MORE TO TERRAIN CIRCULATIONS, WHICH SOME
DEVELOPMENT GETS VERY CLOSE TO OUR NORTHWEST ZONES. GIVEN THE
PLACEMENT OF THE RIDGE, THINK THE CHC OF THIS IS RATHER LOW ATTM
THEREFORE WE MAINTAINED A DRY FORECAST. SOME OF THE MODEL GUIDANCE
SUGGEST THAT ENERGY UNDERCUTTING THE RIDGE BECOMES CUT OFF AND TENDS
TO SPIN UP A SURFACE LOW IN THE VICINITY OF THE SOUTHEASTERN U.S.
COAST. THIS FEATURE MAY END UP REMAINING WEAK, WHICH WOULD LEAD TO
MORE UNCERTAINTY REGARDING ITS MOVEMENT. AT THIS POINT GIVEN THE
RIDGE FORECAST TO BE IN PLACE TO THE NORTH, WE ARE NOT ANTICIPATING
ANY REAL IMPACTS FROM THIS POTENTIAL DEVELOPMENT.
FOR MONDAY, THE ENTIRE RIDGE AND SURFACE HIGH ARE NUDGED FARTHER TO
OUR EAST AS SOME TROUGHING PUSHES THROUGH THE GREAT LAKES REGION.
THIS WILL SEND A COLD FRONT EASTBOUND, HOWEVER THIS LOOKS TO STAY
FAIRLY FAR TO OUR WEST DURING THIS TIME FRAME. THE MILD CONDITIONS
WILL CONTINUE THOUGH GIVEN A RETURN FLOW OCCURRING.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS ARE VARIABLE ACROSS THE AREA EARLY THIS MORNING...BUT FOR
THE MOST PART VFR CONDITIONS CONTINUE AT MOST LOCATIONS. LOCAL
SOUNDINGS SUGGEST THAT THE LOWER LEVELS HAVE NOT YET SUFFICIENTLY
SATURATED FOR MORE WIDESPREAD MVFR/IFR CONDITIONS.
THE FORECAST REMAINS TRICKY...AS STATISTICAL GUIDANCE SUGGESTS A LOW
DESCENT INTO MVFR AND LOCAL IFR CONDITIONS. FOR NOW...THIS TREND WAS
SLOWED...AS OBSERVATIONS DO NOT SUPPORT DROPPING AS QUICKLY AS
GUIDANCE. MOST LOCATIONS WERE DROPPED TO MVFR BEFORE 1100 UTC...AND
SHOULD REMAIN THERE UNTIL ABOUT 1600 OR 1700 UTC.
AFTER THIS...CONDITIONS MAY TRY TO IMPROVE TO NEAR VFR...ESPECIALLY
SOUTH AND EAST OF KPHL. CONSIDERING HOW SLOWLY CONDITIONS HAVE BEEN
TO DROP...THIS DOES NOT SEEM IMPLAUSIBLE...BUT CONFIDENCE IN VFR
CONDITIONS THIS AFTERNOON IS STILL LOW. SCATTERED THUNDERSTORMS MAY
TRY TO FROM WEST OF THE AREA THIS AFTERNOON...AND COULD IMPACT KPHL
METRO TERMINALS AFTER 0000 UTC. HOWEVER...CONFIDENCE WAS NOT HIGH
ENOUGH FOR INCLUSION IN THE 0600 UTC TERMINAL FORECASTS.
AFTER THE POTENTIAL FOR CONVECTION EXITS...CONDITIONS SHOULD SETTLE
BACK TO MVFR AFTER 0300 UTC WEDNESDAY. STATISTICAL GUIDANCE SUGGEST
CONDITIONS COULD LOWER TO IFR...BUT FOR NOW THIS WAS NOT INCLUDED IN
THE FORECAST.
OUTLOOK...
WEDNESDAY...SUB-VFR POSSIBLE TO START DUE TO LOW CLOUDS OR FOG, THEN
IMPROVING TO VFR. A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE WITH
LOCAL AND BRIEF SUB-VFR INTO THE EARLY EVENING. VFR AT NIGHT AS THE
WINDS SHIFT TO THE NORTH.
THURSDAY AND FRIDAY...VFR WITH NORTHERLY WINDS UP TO KNOTS THURSDAY
POSSIBLY BECOME VARIABLE BY EVENING. LIGHT WINDS ESPECIALLY FRIDAY
MAY RESULT IN SEA AND/OR BAY BREEZES.
SATURDAY...VFR WITH LIGHT WINDS BECOMING SOUTHERLY NEAR 10 KNOTS.
&&
.MARINE...
SMALL CRAFT ADVISORY ISSUED FOR DELAWARE BAY AS WINDS ARE FUNNELING
UP IT AND THE KDOX VWP SHOWING 25 KTS. WE USED THE 06Z NAM FCST OF
THE LLJ TO END IT DURING THE AFTERNOON.
THE SOUTHEAST SOUTHEAST FLOW PROBABLY DOES NOT INCREASE THAT MUCH
TODAY...AND WIND SPEEDS ARE EXPECTED TO REMAIN MAINLY BELOW SMALL
CRAFT LEVELS. SEAS HAVE JUST STARTED TO REACH SMALL CRAFT ADVISORY
LEVELS AND THIS SHOULD SPREAD AS THE DAY PROGRESSES.
WINDS MAY TEND TO DROP OFF LATER TONIGHT AS THE SURFACE GRADIENT
BACKS OFF AHEAD OF A WEAK COLD FRONT TO THE WEST. AGAIN THE
FORECAST QUESTION FOR TONIGHT IS WHETHER SEAS GET TO/MAINTAIN SMALL
CRAFT CRITERION. FOR NOW...WILL CONTINUE WITH THE SAME FORECAST
RATIONALE FOR TONIGHT.
OUTLOOK...
THE SOUTHERLY FLOW PRIOR TO A COLD FRONTAL PASSAGE LATER WEDNESDAY
MAY RESULT IN SEAS ON THE OCEAN AROUND 5 FEET. THE SEAS HAVE BEEN
SLOW TO RESPONSE SO FAR IN THE SOUTHERLY FLOW IN THE NEAR TERM,
THEREFORE WE DECIDED NOT TO EXTEND THE SMALL CRAFT ADVISORY INTO
WEDNESDAY AT THIS POINT. THE COLD FRONT SWEEPS EAST OF THE REGION
WEDNESDAY EVENING WITH A NORTHERLY FLOW OCCURRING. THIS DOES NOT
APPEAR STRONG ENOUGH TO GENERATE SMALL CRAFT CONDITIONS CAUSED BY
EITHER SEAS OR WINDS. HIGH PRESSURE THEN SETTLES IN THURSDAY AND
FRIDAY, ALTHOUGH THE NORTHERLY WINDS MAY TEND TO TURN ONSHORE AS THE
FLOW WEAKENS AND POSSIBLE SEA BREEZE CIRCULATIONS DEVELOP. THE
SURFACE HIGH BUILDS EASTWARD FRIDAY AND SATURDAY, ALLOWING FOR MORE
OF A SOUTHEAST FLOW TO OCCUR. A PIECE OF ENERGY POSSIBLY
UNDERCUTTING THE BUILDING RIDGE MAY RESULT IN A SURFACE LOW
DEVELOPING OFF THE SOUTHEASTERN U.S. COAST OVER THE WEEKEND. IT
APPEARS THOUGH THE SURFACE HIGH REMAINS CLOSE ENOUGH TO OUR REGION,
WHICH WOULD NOT GENERATE MUCH OF A LONG ONSHORE FETCH FOR OUR AREA.
&&
.HYDROLOGY...
THE FIRST BATCH OF RAIN HAS MOVED TO THE NORTHEAST OF THE AREA.
THROUGH 0500 UTC...ONE-HALF TO ONE INCH OF RAIN HAD FALLEN ACROSS
THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY...WITH LESSER AMOUNTS
TO THE SOUTHEAST.
THE NEXT BATCH OF RAIN...TIED TO A SHORT WAVE IN THE MID LEVELS OVER
CENTRAL NORTH CAROLINA EARLY THIS MORNING...SHOULD ARRIVE ACROSS
SOUTHWEST AREAS AFTER 1000 UTC. THIS BATCH HAS SOME ELEVATED
INSTABILITY ASSOCIATED WITH IT...AND PRECIPITABLE WATER VALUES
INCREASE TO NEAR 1.50 INCHES. THE SPECTER OF HEAVY RAIN IS STILL IN
PLACE FOR THIS BATCH...WHICH SHOULD CLEAR NORTHERN ZONES BY LATE
MORNING OR EARLY AFTERNOON.
WE WOULD PROBABLY NEED ANOTHER 1.50 TO 2.00 INCHES OF BASIN AVERAGE
RAINFALL ACROSS THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY BEFORE
PROBLEMS START (BASED ON THE LATEST HEADWATER GUIDANCE). WHILE NOT
OUT OF THE QUESTION DUE TO THE MOISTURE BLOB TO THE SOUTHWEST...IT
IS LOOKING LESS LIKELY THAN 24 HOURS AGO.
ONCE THAT SHOWER BATCH EXITS...CONVECTIVE ELEMENTS ARE POSSIBLE
LATER THIS AFTERNOON AND THIS EVENING. HOWEVER...IT DOES NOT APPEAR
AS THROUGH THE CONVECTION WILL BE WIDESPREAD ENOUGH TO POSE A
THREAT. THAT HAVING BEEN STATED...THERE ARE NO PLANS FOR HYDROLOGY
HEADLINES TODAY WITH RESPECT TO THE NEXT BATCH OF RAIN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ430-
431.
&&
SYNOPSIS...GORSE
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GORSE
AVIATION...GORSE/HAYES
MARINE...GIGI/GORSE/HAYES
HYDROLOGY...Hazardous weather outlook, May 15, 3:48 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 AM EDT TUE MAY 15 2012 NJZ001-007-008-PAZ054-055-060>062-160800- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 348 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS TODAY MAY BE HEAVY AT TIMES, WHICH COULD RESULT IN SOME LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ067>071- 160800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 348 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-160800- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-160800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 348 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 15, 6:40 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 AM EDT TUE MAY 15 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ016>019-021-022-027-PAZ060-067-
068-070-071-151130-
ATLANTIC NJ-BERKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-
CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE-
KENT MD-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
TALBOT MD-
640 AM EDT TUE MAY 15 2012
...SHOWERS AND SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT NORTHEAST MARYLAND...DELAWARE...SOUTHEAST PENNSYLVANIA AND
SOUTHERN NEW JERSEY THROUGH THE MORNING COMMUTE...
AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF SHOWERS AND SCATTERED THUNDERSTORMS 19 MILES NORTHWEST
OF NEWARK...MOVING NORTHEAST AT 25 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR MOUNT VERNON...HOMEVILLE AROUND 645
AM...ATGLEN...COCHRANVILLE AROUND 700 AM...PARKESBURG...COATESVILLE
AROUND 715 AM...HONEY BROOK AND GLENMOORE AROUND 730 AM.
VERY HEAVY RAIN COULD RESULT IN WATER PONDING ON ROADS...AS WELL AS
LOCALIZED FLOODING OF LOW LYING AREAS. THE HEAVY RAIN COULD SLOW THE
MORNING COMMUTE ACROSS PORTIONS OF THE AREA.
LAT...LON 3881 7632 3893 7623 3894 7624 3884 7638
3904 7632 3900 7618 3914 7629 3932 7619
3943 7600 3972 7623 3979 7605 4014 7589
4036 7622 4055 7614 3995 7459 3918 7494
3918 7515 3948 7558 3878 7514 3844 7527
HAYESSpecial weather statement, May 15, 7:30 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 AM EDT TUE MAY 15 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060>062-067>071-
151330-
ATLANTIC NJ-BERKS PA-BUCKS PA-CAMDEN NJ-CAPE MAY NJ-CAROLINE MD-
CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-KENT MD-LEHIGH PA-MONTGOMERY PA-
NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
TALBOT MD-
730 AM EDT TUE MAY 15 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL WILL
AFFECT EASTERN MARYLAND...DELAWARE...SOUTHEAST PENNSYLVANIA...AND
SOUTHERN NEW JERSEY THROUGH THE MORNING COMMUTE...
AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 10 MILES EAST OF LANCASTER TO 12 MILES NORTHWEST OF
CENTERVILLE TO EASTON TO 15 MILES NORTH OF SALISBURY...MOVING
NORTHEAST AT 35 MPH. THE SHOWERS WILL BE NEAR
MATTHEWS...HARMONY...CORDOVA...AGNER AROUND 735 AM...WEST
NOTTINGHAM...STARR...SMITHVILLE...OLD TOWN AROUND 740 AM...MOUNT
VERNON AND GLEN ROY AROUND 745 AM.
ADDITIONAL SHOWERS WILL OCCUR AHEAD OF THIS LINE AS WELL.
VERY HEAVY RAIN COULD RESULT IN WATER PONDING ON ROADS...AS WELL AS
LOCALIZED FLOODING OF LOW LYING AREAS. THE HEAVY RAIN COULD SLOW THE
MORNING COMMUTE ACROSS PORTIONS OF THE AREA.
LAT...LON 3865 7572 3870 7612 3902 7633 3904 7633
3904 7632 3899 7627 3898 7620 3917 7629
3952 7599 3972 7623 4014 7589 4024 7603
4074 7535 4011 7488 3965 7425 3910 7490
3948 7558 3884 7521 3845 7569
ROBERTSONSpecial weather statement, May 15, 9:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 AM EDT TUE MAY 15 2012
NJZ007>010-012-013-015-018>020-022-025>027-PAZ054-055-061-062-068-
069-071-151500-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-CARBON PA-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WARREN NJ-WESTERN MONMOUTH NJ-
903 AM EDT TUE MAY 15 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ATLANTIC...BUCKS...BURLINGTON...CAMDEN...CARBON...HUNTERDON...
LEHIGH...MERCER...MIDDLESEX...MONMOUTH...MONROE...MONTGOMERY...
MORRIS...NORTHAMPTON...OCEAN...PHILADELPHIA...SOMERSET
AND WARREN COUNTIES...
AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS WITH ITS LEADING EDGE ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF LEHIGHTON TO 8 MILES NORTHEAST
OF PHILADELPHIA TO 16 MILES NORTHEAST OF CAPE MAY...MOVING NORTHEAST
AT 20 MPH. THE LEADING LINE WILL BE NEAR MOUNT LAUREL...ATCO AROUND
900 AM...NEW MAHONING...SUMMIT HILL AROUND 915 AM...JIM
THORPE...NESQUEHONING AROUND 930 AM...WEATHERLY...BELTZVILLE STATE
PARK AROUND 945 AM...CHRISTMANS AND EAST SIDE AROUND 1000 AM.
VERY HEAVY RAIN WILL FALL WITH THE STRONGER SHOWERS AND ISOLATED
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS OF UP TO
HALF AN INCH WITHIN AN HOUR CAN OCCUR.
EXPECT LIGHTNING FROM ANY THUNDERSTORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3941 7434 3930 7453 3932 7486 3942 7485
3954 7496 3961 7488 3973 7501 4002 7509
4041 7556 4045 7553 4068 7589 4074 7577
4091 7600 4101 7575 4125 7536 4125 7523
4057 7434 3975 7418 3977 7415 3970 7412
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:40 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Cumberland, Gloucester, Salem | 50 min |
| May 15, 7:30 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 2 hr |
| May 15, 10:51 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 3 more | 114 min |
Nearby
Special Weather Statements in New Jersey, 2012Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.